MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray disassembled.A pediatric critical care physician reported the central line catheters have disassembled and the hubs have cracked.Additional information regarding the event and patient outcome has been requested but is currently unavailable.This report will capture the disassembled catheter.The cracked hub will be captured in a report with patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d4 - product lot #, expiration date, unique identifier; h4 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation on 01may2023, cook became aware by university health systems (united states) of an issue involving a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray (rpn: c-utlmy-501j-lsc-abrm-hc-fst; lot: 15165171).It was reported the device disassembled.No other information was provided.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 15165171 and the related subassembly lots revealed no relevant non-conformances.A database search for complaints on the reported lot found one additional non-related complaint reported from the field.Cook also reviewed product labeling.The product ifu, [c_t_ulmabrm_rev4] ¿spectrum and spectrum glide central venous catheters,¿ provides the following information to the user related to the reported failure mode: warnings ¿do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10cc or larger syringe will reduce the risk of catheter rupture.¿ precautions ¿do not cut, trim or modify catheter or components prior to placement or intraoperatively.Catheter should not be used for long-term indwelling applications.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.¿ the information provided upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of the investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16873225
Report Number1820334-2023-00551
Device Sequence Number3613896
Product Code FOZ
UDI-Device Identifier00827002440166
UDI-Public(01)00827002440166(17)240801(10)15165171
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberN/A
Device Catalogue NumberC-UTLMY-501J-LSC-ABRM-HC-FST
Device Lot Number15165171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/11/2023
10/18/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/18/2023
11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown